Hail, Porter
- When
- May 11, 5:30 PM CST to 5:32 PM CST
- Where
- Porter County, 0.44 mi NE of Burlington Beach
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.505, -87.044
Quarter size hail was reported near Robin Road.
Strong to severe thunderstorms moved across many areas of northwest Indiana during the evening hours of May 11th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across many areas of northwest Indiana during the evening hours of May 11th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 11, 4:23 PM CST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 523 PM CDT WED MAY 11 2011 .DISCUSSION... 249 PM CDT FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...THE MAIN CONCERN WILL BE SEVERE THUNDERSTORM CHANCES...PARTICULARLY FOR LOCATION NORTH OF INTERSTATE 80 AND AWAY FROM LAKE MICHIGAN. EARLY THIS AFTERNOON...A LAKE BREEZE BOUNDARY HAS PUSHED INLAND...WEST OF LAKE COUNTY...AND AS OF 2PM CDT...THE BOUNDARY WAS APPROACHING A LINE FROM OHARE TO MIDWAY AIRPORTS. LOCATIONS EAST OF THE BOUNDARY WILL BE STABILIZED BY THE COOLER LAKE AIR...AND CONVECTIVE INITIATION WILL BE DIFFICULT TO SUPPORT. WEST OF THE BOUNDARY...THE ATMOSPHERE IS VERY WARM...MOIST AND UNSTABLE. SURFACE DEW POINTS HAVE RISEN INTO THE UPPER 60S TO AROUND 70 AND TEMPERATURES ARE NEAR OR AT 90F. THE MAIN CONCERN FOR CONVECTIVE INITIATION HAS BEEN A WEAK CAPPING INVERSION OVER IL. LATEST ACARS SOUNDING INDICATE THAT THE CAP IS ERODING AND THAT CONVECTIVE INITIATION IS BECOMING MORE LIKELY THROUGH THE AFTERNOON. CAPE VALUES OVER NRN IL EXCEED 4000 J/KG WITH NO CIN. THUS A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF NRN IL WITH THE GREATEST THREATS BEING LARGE HAIL AND DAMAGING WIND. WHILE WIND PROFILES ARE NOT STRONGLY CONDUCIVE TO TORNADIC DEVELOPMENT...THE PRESENCE OF SFC BOUNDARY SUCH AS THE LAKE BREEZE PUSHING INLAND...THE POSSIBILITY OF ISOLATED TORNADIC DEVELOPMENT WILL NEED TO BE CONSIDERED. ANOTHER CONCERN WITH THE THUNDERSTORMS WILL BE THE FLASH FLOOD POTENTIAL. 12Z SOUNDINGS INDICATED PW AMOUNTS ON THE ORDER OF 1.5 INCHES AND WITH CONTINUED WARM/MOIST ADVECTION...PW VALUES SHOULD INCREASE THROUGH THE AFTERNOON...FURTHER ENHANCING THE POSSIBILITY OF LOCALLY HEAVY RAINFALL WITH THUNDERSTORMS. ALSO...IT IS EXPECTED THAT THE GREATEST SEVERE THREAT WILL LAST INTO THE EARLY EVENING HOURS...THERE IS A CHANCE THAT ISOLATED SUPERCELLS CAN CONSOLIDATE INTO A LINE OR BOX ECHO LATER THIS EVENING OVER THE WATCH AREA...WHICH COULD TRACK EWD INTO THE CHICAGO METRO AREA BY LATE EVENING. THUNDERSTORM POTENTIAL SHOULD DECREASE THROUGH THE LATE EVENING HOURS AND OVERNIGHT...THOUGH THERE WILL STILL BE A CHANCE FOR SHOWERS OR THUNDERSTORMS OVERNIGHT. AFTER ANOTHER DAY WITH TEMPERATURES AROUND 90F AND AMPLE LOW LEVEL MOISTURE IN PLACE...OVERNIGHT LOWS WILL BE ON THE BALMY SIDE...LIKELY ONLY DROPPING INTO THE MIDDLE TO UPPER 60S. AS THE DEEP UPPER LOW OVER THE CNTRL PLAINS IS EXPECTED TO BE SLOW TO PROGRESS EWD AS THE UPPER LEVEL PATTERN CONTINUES TO AMPLIFY...WARMER THAN NORMAL CONDITIONS WITH CHANCES FOR THUNDERSTORMS WILL CONTINUE UNTIL THE UPPER LOW CAN PROGRESS EAST OF THE REGION. THE MODELS ARE VERY CONSISTENT IN ACTUALLY DIGGING THE UPPER LOW SEWD...INTO SERN KS BY FRIDAY MORNING AND SRN IL BY FRIDAY NIGHT. A STRONG NRN STREAM SHORTWAVE IS ALSO EXPECTED TO DIG OUT OF S CNTRL CANADA AND INTO THE NRN PLAINS BY FRIDAY NIGHT. THIS WILL CARVE OUT A DEEP UPPER TROUGH OVER THE CNTRL CONUS. AS THE MEAN UPPER TROUGH MOVES OVER THE MIDWEST FRIDAY NIGHT AND INTO SATURDAY...CONDITIONS OVER THE LOCAL AREA WILL RAPIDLY DETERIORATE WILL TEMPERATURES SHARPLY DECREASING AND CHANCES FOR PRECIPITATIONS CONTINUING. THE WEEKEND IS SHAPING UP TO BE UNSEASONABLY COOL AND WET...WITH HIGHS ON SATURDAY RANGING FROM THE UPPER 50S TO AROUND 60F. HIGHS SUNDAY WILL LIKELY BE EVEN COOLER...GENERALLY IN THE LOWER TO MIDDLE 50S. UNSEASONABLY COOL WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS THE UPPER LOW DIGS INTO THE DEEP SOUTH. WITH THE GFS/ECMWF FAIRLY CONSISTENT ON THE GENERAL UPPER LEVEL FLOW PATTERN WITH TROUGHING REMAIN ALONG AND EAST OF THE MISSISSIPPI RIVER...THERE IS LITTLE OPPORTUNITY FOR ANY SIGNIFICANT WARMING UNTIL LATE NEXT WEEK. KREIN && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 22Z... * LOCATION...COVERAGE...ENDING TIME OF TSRA LATE AFTERNOON INTO EARLY EVENING. TRS //DISCUSSION...UPDATED 18Z... UPDATE 20Z...LAKE BREEZE PUSHED THROUGH ORD AND MDW AND NOW LOOKS LIKE WINDS WILL STAY EAST TO SOUTHEAST... FIRST CONCERN IS THE POTENTIAL FOR TSRA THIS AFTERNOON AND EVENING. MULTIPLE SURFACE BOUNDARIES OVER OR NEAR NORTHERN IL/NORTHWEST IN. UPPER LEVEL WAVE MOVING TOWARD THE AREA FROM THE SOUTHWEST. AMPLE LOW LEVEL MOISTURE IS IN PLACE. THE QUESTION IS WHETHER RELATIVELY WARM TEMPERATURES ALOFT WILL SERVE TO CAP ACTIVITY SIMILAR TO PAST COUPLE DAYS. MOST LIKELY TIME PERIOD FOR DEVELOPMENT WOULD BE ABOUT 21Z TO 02Z. CONFIDENCE IN OCCURRENCE TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS AS A TEMPO GROUP. SECOND CONCERN IS THE WIND DIRECTION FOR NORTHEAST IL. HAVE HAD SOME LAKE INFLUENCE LATE MORNING. BUT WINDS BEHIND A BOUNDARY MOVING ACROSS NORTHERN IL EARLY THIS AFTERNOON WILL TURN WINDS MORE TO THE SOUTHWEST AGAIN AT THE TERMINALS. PAW //ORD AND MDW CONFIDENCE...UPDATED 22Z... * MEDIUM CONFIDENCE IN VCTS...SHRA...TSRA FORECASTS THROUGH EARLY EVENING. * MEDIUM CONFIDENCE IN WIND DIRECTION FORECAST THOUGH BRIEFLY TEMPO VRB15G25KT WITH SOME TS. TRS //OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z... THURSDAY NIGHT...VFR WITH CHANCE TSRA. FRIDAY...MVFR CIGS POSSIBLE WITH CHANCE OF TSRA EARLY. SATURDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA. SUNDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA. MONDAY...VFR. TUESDAY...VFR. MDB && .MARINE... 259 PM CDT WEAKENING LOW PRESSURE OVER WESTERN ONTARIO WILL TRACK TO THE EAST WHILE LOW PRESSURE CURRENTLY CENTERED OVER THE SOUTHERN PLAINS WILL TRACK NORTHEAST AND WEAKEN. THE TWO AREAS OF LOW PRESSURE WILL BE ABSORBED INTO A BROAD TROUGH OF LOW PRESSURE STRETCHING ACROSS THE GREAT LAKES REGION BY FRIDAY. THE TROUGH WILL GRADUALLY SHIFT SOUTH AND EAST...RE-CONSOLIDATING INTO A LOW CENTER BY SATURDAY OVER THE OHIO VALLEY. THIS LOW CENTER WILL GRADUALLY INTENSIFY AND TRACK NORTHEAST INTO THE EASTERN GREAT LAKES/INTERIOR NORTHEASTERN UNITED STATES BY EARLY NEXT WEEK. AFTER A PERIOD OF LIGHT WINDS AND RATHER VARIABLE WIND DIRECTIONS THROUGH EARLY FRIDAY...AS THE TROUGH OF LOW PRESSURE SETTLES TO THE EAST OF LAKE MICHIGAN BY LATER FRIDAY...WINDS WILL TURN NORTHERLY AND START TO INCREASE DUE TO A STRENGTHENING PRESSURE GRADIENT. OVER THE WEEKEND...WIND SPEEDS WILL CONTINUE TO GRADUALLY INCREASE ON THE BACKSIDE OF THE CONSOLIDATING LOW PRESSURE AREA...AND BECOME MORE NORTHEASTERLY. BY SUNDAY INTO MONDAY...NORTH AND NORTHEAST WINDS WILL LIKELY BE SUSTAINED TO 20 KNOTS...WITH HIGHER GUSTS TO 30 KNOTS POSSIBLE. A RIDGE OF HIGH PRESSURE WILL BUILD IN BY TUESDAY AND WEDNESDAY OF NEXT WEEK...BRINGING DIMINISHING WINDS. THERE WILL BE PERIODS OF SHOWERS AND THUNDERSTORMS AS LOW PRESSURE APPROACHES FROM THE PLAINS THROUGH EARLY FRIDAY. THE WARM AND HUMID AIR MASS IN PLACE OVER THE LAND AHEAD OF THE APPROACHING LOW IS SUPPORTIVE OF PATCHY DENSE FOG OVER THE OPEN WATERS DURING THE SAME TIME PERIOD. AFTER THE TROUGH PASSES TO THE EAST OF THE LAKE LATE FRIDAY...COOLER CONDITIONS OVER THE LAND WILL END THE FOG THREAT...WITH OCCASIONAL RAIN SHOWERS POSSIBLE OVER THE WEEKEND INTO THE BEGINNING OF NEXT WEEK. RC && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT WED MAY 11 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
328 PM CDT WED MAY 11 2011 /428 PM EDT WED MAY 11 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.
LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.
HEAVY RAIN AND FREQUENT LIGHTNING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORM CHANCES WILL PERSIST INTO THE EARLY
EVENING HOURS. THERE IS A CHANCE FOR NON-SEVERE
THUNDERSTORMS OVERNIGHT.
DISCUSSION:
AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS CONTINUES TO HELP PUMP
HEAT AND HUMIDITY INTO THE MIDWEST. THIS HAS RESULTED IN SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER NORTH CENTRAL AND
NORTHEASTERN ILLINOIS. THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THESE STORMS ARE
FUELED BY THE UNSEASONABLY WARM AND MOIST AIRMASS...WHICH WHEN
COMBINED WITH A JET STREAM ALOFT...MAY CAUSE SOME OF THE STORMS TO
BECOME SEVERE. THE MOST LIKELY HAZARD WILL BE LARGE HAIL AND
LOCALLY DAMAGING WINDS. THE POSSIBILITY OF ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. THUNDERSTORMS WILL LIKELY DECREASE IN
COVERAGE AND INTENSITY BY LATE THIS EVENING.
IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON.
IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THROUGH THIS EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-122030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
328 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
THERE IS A CHANCE OF DENSE FOG TONIGHT...PARTICULARLY OVER THE
ILLINOIS NEARSHORE WATERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY
MORNING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
328 PM CDT WED MAY 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE MICHIGAN TONIGHT.
IN ADDITION...AREAS OF DENSE FOG ARE EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT.
ALSO...DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
KREINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN WEST DUNDEE 42.10N 88.29W
05/11/2011 M2.00 INCH KANE IL AMATEUR RADIO
2 INCHES OF RAIN IN PAST HOUR. HALF INCH HAIL.
&&
ALLSOPPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLOOD WEST DUNDEE 42.10N 88.29W
05/11/2011 KANE IL AMATEUR RADIO
INTERSECTION FLOODED AT DUNDEE ROAD AND GOLFVIEW LANE.
&&
ALLSOPPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
550 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL OGLESBY 41.29N 89.06W
05/11/2011 M1.00 INCH LA SALLE IL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL AT I-39 AND ROUTE 251.
&&
ALLSOPPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
605 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND GST 3 ESE HEBRON 42.45N 88.38W
05/11/2011 E60.00 MPH MCHENRY IL TRAINED SPOTTER
55 TO 60 MPH WINDS AND HEAVY RAIN AT OKESON ROAD 1/2
MILES WEST OF GREENWOOD ROAD.
0355 PM HAIL SPRING GROVE 42.44N 88.24W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
0355 PM FLOOD RICHMOND 42.48N 88.31W
05/11/2011 MCHENRY IL TRAINED SPOTTER
8 TO 12 INCHES OF WATER OVER ROUTE 12 NEAR ROUTE 173.
0400 PM HAIL 1 NW PINGREE GROVE 42.08N 88.43W
05/11/2011 M0.50 INCH KANE IL TRAINED SPOTTER
5/8 INCH DIAMETER HAIL.
0410 PM HAIL 3 NNE SPRING GROVE 42.49N 88.22W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
ROUTE 173 AND WILMOT ROAD.
0417 PM HAIL ELGIN 42.04N 88.29W
05/11/2011 M1.00 INCH KANE IL TRAINED SPOTTER
PLANK ROAD AND ROUTE 20.
0420 PM HAIL CRYSTAL LAKE 42.23N 88.33W
05/11/2011 M1.50 INCH MCHENRY IL TRAINED SPOTTER
MAIN STREET AND ROUTE 14. DAMAGE TO CARS.
0424 PM HAIL LAKE IN THE HILLS 42.19N 88.32W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
0426 PM HAIL MCHENRY 42.34N 88.29W
05/11/2011 M1.00 INCH MCHENRY IL TRAINED SPOTTER
ROUTE 120 AND ROUTE 31.
0431 PM HAIL 2 S CRYSTAL LAKE 42.20N 88.33W
05/11/2011 M0.75 INCH MCHENRY IL TRAINED SPOTTER
DIME SIZE HAIL NEAR RANDALL ROAD AND ACKMAN ROAD.
0432 PM HAIL ALGONQUIN 42.16N 88.30W
05/11/2011 M0.88 INCH MCHENRY IL TRAINED SPOTTER
RANDALL ROAD AND ALGONQUIN ROAD.
0447 PM FLOOD CRYSTAL LAKE 42.23N 88.33W
05/11/2011 MCHENRY IL TRAINED SPOTTER
MAIN STREET AND BERKSHIRE ROAD FLOODED.
0449 PM HAIL CRYSTAL LAKE 42.23N 88.33W
05/11/2011 M1.50 INCH MCHENRY IL TRAINED SPOTTER
0504 PM HAIL LAKE SUMMERSET 42.45N 89.40W
05/11/2011 M1.00 INCH WINNEBAGO IL TRAINED SPOTTER
0511 PM FLOOD 3 SW PINGREE GROVE 42.04N 88.46W
05/11/2011 KANE IL TRAINED SPOTTER
4 INCHES OF WATER OVER ROUTE 47...1/4 MILE NORTH OF PLATO
CENTER.
0519 PM HEAVY RAIN LAKE IN THE HILLS 42.19N 88.32W
05/11/2011 M2.45 INCH MCHENRY IL TRAINED SPOTTER
2.45 INCHES OF RAIN IN 90 MINUTES.
0530 PM HEAVY RAIN WEST DUNDEE 42.10N 88.29W
05/11/2011 M2.00 INCH KANE IL AMATEUR RADIO
2 INCHES OF RAIN IN PAST HOUR. HALF INCH HAIL.
0535 PM HAIL WOODSTOCK 42.31N 88.44W
05/11/2011 M0.50 INCH MCHENRY IL TRAINED SPOTTER
ROUTE 47 AND ROUTE 120.
0535 PM FLOOD WEST DUNDEE 42.10N 88.29W
05/11/2011 KANE IL AMATEUR RADIO
INTERSECTION FLOODED AT DUNDEE ROAD AND GOLFVIEW LANE.
0537 PM HAIL 1 SE WOODSTOCK 42.30N 88.42W
05/11/2011 M0.88 INCH MCHENRY IL TRAINED SPOTTER
DIME TO NICKEL HAIL AT ROUTE 14 AND ROUTE 47.
0539 PM HAIL OGLESBY 41.29N 89.06W
05/11/2011 M0.50 INCH LA SALLE IL TRAINED SPOTTER
0542 PM HAIL OGLESBY 41.29N 89.06W
05/11/2011 M1.00 INCH LA SALLE IL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL AT I-39 AND ROUTE 251.
&&
ALLSOPPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
609 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL NORTHBROOK 42.13N 87.83W
05/11/2011 M0.75 INCH COOK IL TRAINED SPOTTER
WAUKEGAN ROAD AND SHERMER ROAD.
&&
ALLSOPPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
629 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 W VALPARAISO 41.48N 87.07W
05/11/2011 M0.50 INCH PORTER IN TRAINED SPOTTER
&&
ALLSOPPThe Chicago radar (KLOT), 87 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
3 hail, 1 lightning. Local standard time, as filed.
Quarter size hail was reported near Robin Road.
Golf ball size hail was reported near Route 6 and Route 49.
A woman in Jackson Township was injured when lightning struck nearby while she was closing a metal window.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299233, 299236, 307217, 299240.